You are assigned to care for a patient on a cardiac stepdown unit.
You are assigned to care for a patient on a cardiac stepdown unit. The patient is a 77-year-old female admitted with Congestive Heart Failure, and a past medical history of an Acute MI, four to six months before admission date. She had been taking Lasix 40mg PO BID and Cardizem 30 mg TID.
Her last O2 saturation was 77% on 3 liters via nasal cannula. Vital signs- afebrile, HR 108, RR 22, BP 148/88. She had an IV of D5W at KVO, the EKG was done, and it showed Sinus Tachycardia with PVCs.
Labs include cardiac enzymes negative, BNP 200, Na 140, K 2.0. Also, ABGs were drawn and showed a pH of 7.32, paO2 =55, CO2=48.
After the report, you go to start your assessment. The patient was resting comfortably, but as she talked she did get short of breath. She complained it felt like her heart was beating too fast. You check orders and note there were new orders to be carried out.
She was ordered Digoxin 0.5mg IVP now, that was to be followed up in 6 hours with an additional Dig 0.25mg IV. Then in six hours from that time another Dig 0.125 mg IV then she was to be on a daily dose of Dig 0.25 mg IV.
Tell me what would you do in this situation based on what little assessment data you have. Where would you go from here? What would you do from this point in time?